Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 5, 2005, 12:37 AM CDT for Stone County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 12:37 AM CDT (05:37 UTC)
- Expired
- Jun 5, 2005, 1:25 AM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Stone County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 10:45 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 5, 12:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 050538
SVRSGF
MOC209-050630-
/O.NEW.KSGF.SV.W.0045.050605T0537Z-050605T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 AM CDT SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STONE COUNTY IN MISSOURI.
* UNTIL 130 AM CDT.
* AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHEATON TO WASHBURN TO 6 MILES SOUTHWEST OF EUREKA
SPRINGS...AND MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR KIMBERLING CITY BY 105 AM CDT.
NEAR CRANE BY 110 AM CDT.
THE TOWNS OF CAPE FAIR...LAMPE...WHEELERVILLE...BLUE EYE...ELSEY...
SILVER DOLLAR CITY...HURLEY AND PONCE DE LEON ARE ALSO IN THE PATH OF
THESE SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
FAR SOUTHWESTERN MISSOURI. THIS IS A DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR
KANSAS AND MISSOURI.
LAT...LON 3656 9358 3681 9358 3682 9363 3698 9361
3698 9336 3682 9336 3680 9333 3655 9333
3650 9334 3650 9360
$$
BROWNING2 follow-up statements
000
WWUS53 KSGF 050552
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 AM CDT SUN JUN 5 2005
MOC209-050630-
/O.CON.KSGF.SV.W.0045.000000T0000Z-050605T0630Z/
STONE MO-
1249 AM CDT SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR STONE COUNTY UNTIL 130
AM CDT...
AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS UP TO 70 MPH. THE LEADING EDGE OF THESE STORMS
WAS LOCATED ALONG A LINE EXTENDING FROM SENECA TO 9 MILES EAST OF
GOODMAN TO 5 MILES SOUTH OF CASSVILLE TO EUREKA SPRINGS TO 26 MILES
SOUTH OF PRAIRIE CREEK...AND MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR KIMBERLING CITY BY 120 AM CDT.
NEAR INDIAN POINT BY 125 AM CDT.
NEAR LAMPE BY 125 AM CDT.
THE TOWNS OF CAPE FAIR AND SILVER DOLLAR CITY AND ELSEY ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS FAR
SOUTHWEST MISSOURI. THIS IS A DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3656 9358 3681 9358 3682 9363 3698 9361
3698 9336 3682 9336 3680 9333 3655 9333
3650 9334 3650 9360
$$
BROWNING000
WWUS53 KSGF 050625
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 AM CDT SUN JUN 5 2005
MOC209-050635-
/O.CAN.KSGF.SV.W.0045.000000T0000Z-050605T0630Z/
STONE MO-
125 AM CDT SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR STONE COUNTY HAS BEEN
CANCELLED...
AT 119 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3656 9358 3681 9358 3682 9363 3698 9361
3698 9336 3682 9336 3680 9333 3655 9333
3650 9334 3650 9360
$$
BROWNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:20 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 4, 11:20 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 PM CDT SAT JUN 4 2005 .MESOSCALE DISCUSSION... INTENSE SMALL SCALE BOW ECHO HAS DEVELOPED SOUTHEAST OF TULSA AND IS ACCELERATING NORTHEAST TOWARD FAR SOUTHWEST MISSOURI. OKLAHOMA MESONET HAS RECORDED WIND GUSTS TO NEARLY 70 MPH...AND THE SYSTEM CONTINUES TO ACCELERATE. LAST COUPLE OF VOLUME SCANS THE LEADING EDGE OF THE BOW WAS RACING NORTHEAST AT 60KT. ENVIRONMENT AHEAD OF THIS BOW IS FAIRLY UNIFORM SO NO APPARENT ENVIRONMENTAL REASON IS EVIDENT FOR RAPID WEAKENING BEFORE THIS STORM MAKES IT INTO FAR SW MISSOURI. VERY VERY RAPID MOVEMENT OF THIS BOW WILL REQUIRE PROACTIVE WARNING ISSUANCE TO STAY AHEAD OF THE WIND. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH FOR VERNON COUNTY THROUGH TONIGHT. .KS...FLASH FLOOD WATCH FOR BOURBON...CHEROKEE AND CRAWFORD COUNTIES THROUGH TONIGHT. WFO SGF
Hazardous weather outlook, Jun 4, 11:21 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1121 PM CDT SAT JUN 4 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1121 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF QUARTERS. DAMAGING WIND GUSTS TO 80 MPH. HEAVY RAINFALL THAT COULD LEAD TO ISOLATED FLASH FLOODING. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS OVERNIGHT. THE GREATEST THREAT OF DAMAGING WINDS AND LARGE HAIL WILL BE IN FAR SOUTHWEST MISSOURI BETWEEN MIDNIGHT AND 2 AM. THUNDERSTORMS WILL MOVE ACROSS THE REST OF THE OZARKS OVERNIGHT WITH A GRADUAL WEAKENING TREND EXPECTED. THE THREAT FOR FLASH FLOODING WILL REMAIN GREATEST WHERE RECENT HEAVY RAINFALL HAS SATURATED GROUNDS NORTH AND WEST OF A BAXTER SPRINGS KANSAS TO NEVADA LINE. DISCUSSION: THUNDERSTORMS WILL MOVE INTO FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI OVERNIGHT. INCREASING WIND SHEAR AND A COLD POOL DEVELOPING ACROSS NORTHEAST OKLAHOMA WILL LIKELY MOVE INTO FAR SOUTHWEST MISSOURI BEFORE MIDNIGHT...AND THEN MOVE NORTHEAST ACROSS SOUTHERN MISSOURI OVERNIGHT. WEAKER INSTABILITY EASTWARD ACROSS THE OZARKS WILL LIKELY LESSEN THE OVERALL SEVERE WEATHER THREAT EAST OF SPRINGFIELD. HOWEVER...ENOUGH WIND SHEAR MAY ALLOW FOR AN ISOLATED SEVERE THUNDERSTORM EAST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY REDEVELOP SUNDAY...GENERALLY ALONG AND SOUTH OF INTERSTATE 44. ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN FAR SOUTHWEST MISSOURI AFTER MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
In the hours before
Special weather statement, Jun 4, 8:37 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 837 PM CDT SAT JUN 4 2005 KSZ073-097-101-MOZ066>067-077>078-088>089-093>094-101>102- 050400- BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CEDAR-DADE-JASPER- LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON- 837 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 398 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSOURI ST. CLAIR... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... DADE... JASPER... LAWRENCE... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...LAMAR...FORT SCOTT...MONETT... CASSVILLE...AURORA...MOUNT VERNON...BAXTER SPRINGS...COLUMBUS... PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON... NEOSHO...GREENFIELD...NEVADA...APPLETON CITY...OSCEOLA... JOPLIN AND CARTHAGE.
Special weather statement, Jun 4, 10:46 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1046 PM CDT SAT JUN 4 2005 KSZ073-097-101-MOZ066>067-077>078-088>089-093>094-101>102- 051100- BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CEDAR-DADE-JASPER- LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON- 1046 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF. 398 AND HAS ISSUED TORNADO WATCH 399 UNTIL 6 AM CDT FOR THE FOLLOWING AREA... IN KANSAS THE NEW WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THE NEW WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSOURI ST. CLAIR... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... DADE... JASPER... LAWRENCE... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...LAMAR...FORT SCOTT...MONETT... CASSVILLE...AURORA...MOUNT VERNON...BAXTER SPRINGS...COLUMBUS... PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON... NEOSHO...GREENFIELD...NEVADA...APPLETON CITY...OSCEOLA... JOPLIN AND CARTHAGE. MOZ055>056-068-051100- BENTON-HICKORY-MORGAN- 1046 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 399 IN EFFECT UNTIL 6 AM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN CENTRAL MISSOURI BENTON... HICKORY... MORGAN... THIS INCLUDES THE CITIES OF...HERMITAGE...WARSAW... COLE CAMP AND VERSAILLES.
Special weather statement, Jun 4, 11:16 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1116 PM CDT SAT JUN 4 2005 MOZ101-050515- MCDONALD- 1116 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM MOVING INTO DELAWARE AND ADAIR COUNTIES IN NORTHEASTERN OKLAHOMA...AND MOVING NORTHEAST AT 65 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS TO 70 MPH...AND WILL MOVE INTO MCDONALD COUNTY BETWEEN 1145 PM AND MIDNIGHT. PEOPLE IN MCDONALD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THIS STORM. BROWNING
Local storm report, Jun 5, 12:01 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT SUN JUN 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1137 PM TSTM WND GST SOUTH WEST CITY 36.52N 94.60W
06/04/2005 65 MPH MCDONALD MO LAW ENFORCEMENTLocal storm report, Jun 5, 12:23 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT SUN JUN 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG ANDERSON 36.65N 94.43W
06/05/2005 MCDONALD MO LAW ENFORCEMENT
1205 AM TSTM WND DMG PINEVILLE 36.60N 94.38W
06/05/2005 MCDONALD MO LAW ENFORCEMENT
LAW ENFORCEMENT OFFICERS REPORT NUMEROUS TREES DOWNED
ACROSS MCDONALD COUNTY WITH AREAS OF POWER OUTAGES IN
BOTH PINEVILLE AND ANDERSON. ALSO, THERE IS A REPORT OF
TREES DOWNED ON HIGHWAY H SOUTHWEST OF PINEVILLE.
JLTSpecial weather statement, Jun 5, 12:32 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 AM CDT SUN JUN 5 2005 MOZ082-090>092-095>098-103>106-051100- CHRISTIAN-DOUGLAS-GREENE-HOWELL-OREGON-OZARK-SHANNON-STONE-TANEY- TEXAS-WEBSTER-WRIGHT- 1232 AM CDT SUN JUN 5 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 6 AM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES IN SOUTH CENTRAL MISSOURI HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI CHRISTIAN... DOUGLAS... GREENE... OZARK... STONE... TANEY... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK...KIMBERLING CITY... GALENA...WINONA...EMINENCE...THAYER...ALTON...AVA...WEST PLAINS... WILLOW SPRINGS...HOUSTON...CABOOL...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...SPRINGFIELD AND REPUBLIC. KSZ073-097-101-MOZ055>056-066>068-077>078-088>089-093>094- 101>102-051100- BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-BENTON-CEDAR-DADE-HICKORY- JASPER-LAWRENCE-MCDONALD-MORGAN-NEWTON-ST. CLAIR-VERNON- 1232 AM CDT SUN JUN 5 2005 ...TORNADO WATCH NUMBER 399 REMAINS VALID UNTIL 6 AM CDT FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL MISSOURI BENTON... HICKORY... MORGAN... ST. CLAIR... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... DADE... JASPER... LAWRENCE... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...HERMITAGE...NEVADA... APPLETON CITY...OSCEOLA...MONETT...CASSVILLE...BAXTER SPRINGS... COLUMBUS...VERSAILLES...NEOSHO...GREENFIELD...JOPLIN...CARTHAGE... LAMAR...FORT SCOTT...WARSAW...COLE CAMP...AURORA...MOUNT VERNON... PITTSBURG...ANDERSON...PINEVILLE... EL DORADO SPRINGS AND STOCKTON. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:34 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 60 min |
| Jun 5, 12:03 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 61 min |
| Jun 5, 3:07 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.